Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 7, NWS Cleveland, OH

January 12, 2019

NWS Cleveland, OH issued this small craft advisory at Jan 12, 2019, 3:04 PM EST. It took effect at Jan 12, 2019, 4:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2019, 3:04 PM EST (20:04 UTC)
In effect from
Jan 12, 2019, 4:00 PM EST
Expired
Jan 14, 2019, 3:00 AM EST
In force
35 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

487 
WHUS71 KCLE 122004
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
304 PM EST Sat Jan 12 2019


LEZ142>149-130415-
/O.NEW.KCLE.SC.Y.0007.190112T2100Z-190114T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
304 PM EST Sat Jan 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EST Sunday.

* WINDS...Northeast 15 to 20 knots increasing to 20 to 25 knots
  tonight.  Winds 15 to 20 knots Sunday.

* WAVES...3 to 6 feet. Waves occasionally 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
6 follow-up statements
866 
WHUS71 KCLE 130230
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
930 PM EST Sat Jan 12 2019

LEZ142>149-131030-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-190114T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
930 PM EST Sat Jan 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SUNDAY...

* WINDS...East 15 to 20 knots becoming northeast.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
014 
WHUS71 KCLE 130820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
320 AM EST Sun Jan 13 2019

LEZ142>149-131630-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-190114T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
320 AM EST Sun Jan 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
446 
WHUS71 KCLE 131422
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
922 AM EST Sun Jan 13 2019


LEZ142>149-132230-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-190114T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
922 AM EST Sun Jan 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet decreasing to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
292 
WHUS71 KCLE 132109
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
409 PM EST Sun Jan 13 2019


LEZ142-132215-
/O.CAN.KCLE.SC.Y.0007.000000T0000Z-190114T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
409 PM EST Sun Jan 13 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Northeast winds have decreased to 5 to 15 knots so the Small Craft
Advisory has been cancelled. 

$$

LEZ143>149-140300-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-190114T0300Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
409 PM EST Sun Jan 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet decreasing to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
450 
WHUS71 KCLE 140206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
906 PM EST Sun Jan 13 2019

LEZ143>149-140800-
/O.EXT.KCLE.SC.Y.0007.000000T0000Z-190114T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
906 PM EST Sun Jan 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...

* WINDS...Northeast 15 to 20 knots diminishing to 5 to 15 knots
  overnight.

* WAVES...3 to 6 feet decreasing to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
873 
WHUS71 KCLE 140801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
301 AM EST Mon Jan 14 2019

LEZ143>149-140915-
/O.EXP.KCLE.SC.Y.0007.000000T0000Z-190114T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
301 AM EST Mon Jan 14 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EST THIS MORNING...

Winds and waves have subsided to below small craft advisory
criteria and therefore the advisory has been allowed to expire.
North winds will continue overnight at 10 to 15 knots and waves
will be 2 to 4 feet or less.

$$

Sefcovic

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 1:28 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 12, 1:28 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
128 PM EST Sat Jan 12 2019

.SYNOPSIS...
Low pressure over Oklahoma today will move east reach Tennessee
by Sunday. Sunday night and Monday, high pressure will move in
from the north. A stronger cold front will move into the region
by the middle of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...

The forecast is on track with spreading snow across the area
for the afternoon. Sub-cloud evaporation of precipitation is
slowing the progression of the northern edge of the
precipitation. Current max temperature forecast for the
afternoon looks reasonable with highs in the upper 20s to lower
30s.

Previous discussion:
The regional radar mosaic sums up the
weather for later today across central and northern Ohio. A
shield of light to moderate snow has developed over the Ohio
River Valley associated with a storm system over the central
U.S. Initially this area of snow will encounter dry air near the
surface and will take a little while to overcome the drier air
later this morning.

High-res models indicate the snow to start moving in and
reaching the ground by 10 am from a line near Findlay to
Mansfield to Millersburg. The snow line will advance
northwestward and be near Toledo to Cleveland to Youngstown by 2
pm. The snow will try to reach near Ashtabula to Meadville by
this evening but it will not go further north than that because
of dry air and loss of upper level support. One note to add is
there will be a sharp cutoff on the northern edge of the snow.
Across central Ohio, there will be times when the snow comes
down at a moderate clip for a few hours and may have up to half
inch to one inch per hour snowfall rates this afternoon into
early evening. Visibilities may drop to between half a mile and
1 mile under the higher snowfall rates. We went with an average
snow to liquid ratio of 14 to 1. Temperatures today will climb
to the upper 20s to around 30.

Cold ground will allow much of the snow to accumulate and
the highest totals are expected across central Ohio and points
southward. We basically have around an inch for the I-80
corridor. Between I-80 and Highway 224 corridor, we have 1 to 2
inches total. Between Highway 224 and Highway 30, we have 2 to
3 inches. Between Highway 30 southward, we have 3 to 4 inches
total. And the highest snowfall totals are expected in the
central Ohio area closer to Highway 36 where 4 to 5 inches are
possible. We issued a Winter Weather Advisory for areas that
will be close to 4 inches or higher or generally along and south
of Highway 30.

The upper level support will decrease later this evening as the
system shears apart. We will see the light snow decrease later
in the evening and during the overnight hours. Cloudy skies will
continue through Sunday with cold temperatures mainly below
freezing.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
High pressure over the central CONUS will move eastward on Sunday
and become anchored over the lower Ohio Valley for much of the
beginning of next week. With this, not expecting too much in the way
of weather during the short term forecast period and have a dry
forecast. There also won't be too much in the way of temperature
advection over the region through the period, so will keep
seasonable high temperatures for Monday and Tuesday. Low
temperatures may be a bit on the cooler side with snowpack expected
over central Ohio, so teens will be possible on both Sunday and
Monday night.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Fairly good agreement in the extended guidance for the long term
forecast period. A clipper system will pass north of the Great Lakes
region on Wednesday and extend a cold front across the area on
Wednesday afternoon. High pressure then reinserts itself into the
region on Thursday before a pair of disturbances enter the area for
Friday and into the weekend.

For Wednesday, some warm air appears to advect into the region ahead
of the cold front so highs will probably be a couple of degrees
higher than the beginning of the week. The frontal passage on
Wednesday does look mostly dry as the surface high from the
beginning of the week will prevent some deep synoptic moisture from
entering the region. So far, only have snow mentioned in the snow
belt areas, where the lake will add some moisture to help produce
some precipitation, and folks in Toledo, Findlay, or Marion will see
nary a snowflake. Will keep a dry forecast for the area on Thursday
with high pressure coming back into the region with temperatures
back closer to normal behind the cold front. Friday into the weekend
looks active and have kept chance pops in the forecast. The big
change right now is that warm air appears to surge into the region
ahead of the disturbances and p-type will be an issue as rain, snow,
or mixed precipitation is possible, as such have a rain/snow mix in
the forecast that will need to be refined down the road.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...

Snow is spreading across the region with leading virga on the
northern edge of precipitation shield. Visibilities have dropped
to near or below 1 mile over the southwest part of the forecast
area from KFDY to KMNN and Knox County. Snow will continue to
spread to the northeast through the afternoon and reduce
ceilings and visibilites to IFR and MVFR over all but extreme
northeast Ohio and NW PA. The steady snow will taper off after
midnight but lower clouds and reduced vsbys will linger into
Sunday morning. NE winds of 5-12 knots will continue.

OUTLOOK...Non-VFR possible Wednesday in light snow.

&&

.MARINE...
Low pressure over the south central Plains this morning will move
east today towards the Tennessee Valley. This low will allow for
easterly flow to persist throughout the day and increase overnight
as flow shifts more northeast. Conditions on the lake for tonight
into Sunday morning are fairly close to small craft advisory-worthy,
but will hold off issuance to allow for the day shift to take a
better look in timing and area, as my first guess is that it would
be the central and western basins. High pressure builds into the
region behind this low on Sunday and anchors itself over the lower
Ohio Valley through Tuesday, allowing for fairly benign weather
conditions on the lake. A clipper system and associated cold front
will move through the Great Lakes region on Wednesday, allowing for
southwesterly flow to return to the region for Tuesday and Wednesday
and northwesterly flow on Wednesday night with the frontal passage.
High pressure then returns for Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 AM EST Sunday for OHZ017-
     027>030-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...LaPlante
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...LaPlante
MARINE...Sefcovic
Hazardous weather outlook, Jan 12, 5:38 AM EST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
538 AM EST Sat Jan 12 2019

LEZ061-142>149-162>169-OHZ003-006>014-018>023-031>033-089-PAZ001>003-
131045-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
538 AM EST Sat Jan 12 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Light to moderate snow will move into northern and central Ohio
later today through tonight. Visibility may drop to half a mile to
one mile at times under the heavier snow bands. The highest snowfall
is expected over portions of central Ohio.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ017-027>030-036>038-047-131045-
Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox-
538 AM EST Sat Jan 12 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST SUNDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:03 AM ESTWinter Weather AdvisoryCLEAshland, Crawford, Hancock, Holmes, Knox, Marion and 3 more23 hr

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.